|Deep Help !Acne - Hurts to touch , looks ugly -Please Advise
Jan 22, 2001
Thanks for providing your time and advice to this website . Here is my situation .I have been firstline HAART - Epivir , Zerit and Sustiva for over a year and a half now . My T cell count has been pretty stable at about 650 give or take a few with a high percent .My viral load is undetectable with a couple of blips . I am also on acyclovir for frequent outbreaks . My immune system attacked my thyroid and it is underactive and I'm on levoxyl for that . Other than the things I've mentioned I have been in good health . Lately I have been breaking out in deep acne , large painful cyst like pimples all over my face and chest and the back of my neck . They hurt when I touch them and are ugly to look at . Today at work someone said " Chris are you under stress ? What's up with your face . " I'm distressed by this acne which bloomed almost overnight . I'm allergic to tetracycline . Could any of my medicines be causing this ? Levoxyl is the new one . Also . Please respond and advise a treatment . Thanks and Take Care .
| Response from Dr. Henry
You don't mention whether you have suffered from similar acne like problems in the past. Sometimes the recovery of the immune system on therapy causes flare-ups of skin conditions including acne for a while. You don't mention whether you are taking any testosterone or exogenous steroids which can also do that. I assume that your hormonal status (other than just the thyroid) and nutritional status has been evaluated and is OK. If there are no other obvious explanations then a trip to the dermatologist might be in order. If the conclusion is that you have classic acne then other antibiotics (such as erythromycin or topical like clindamycin) or other treatments are often helpful. Good luck. KH
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.